My friend's mom went hypoglycemic n eventually got comatose after the doctor miscalculated her medication. She is depending on a ventilator for the meantime due to very low RBC as well. She had blood transfusion to help her RBC go back to normal count for better oxygen circulation. Question: Can you tell me what's going on with her? I can't understand if she has mere diabetic case that is aggravated by certain antibiotic medication like bactrim or she has blood problem.. whatever it is I am confused... could anyone enlighten me about this?
I think your Mom's situation may be more complicated and I would need to know more about her medical course to really give you an idea of what is going on. For your Mom to have become comatose after going low in her sugar, she would have had to have had a very serious event while low, like a series of seizures, a stroke or a heart attack, or stayed low for too long and thus suffered some brain damage. Many folks also do not become ventilator-dependent only from anemia; usually there is something else going on.
There is no direct connection between diabetes and a very low blood count unless you have autoimmune diseases that cause both(quite uncommon). People with diabetes can tend to have lower counts than those without, but not terribly lower. Many things can affect how your Mom's body handles her diabetes medication, and possibly many of them are not quite normal right now, including her kidney functions and liver functions, as well as medication interactions.
I am afraid I cannot offer you specific suggestions about this. I do suggest speaking perhaps with the hospital pharmacist and physicians taking care of your Mom to get an better idea of what interactions may be causing her situation to continue to be some complicated.
Good luck and take care.
I would like to see the Dr comments too. I wonder is that any connection with diabetes and low blood count? My gastro dr said I might need an iron transfusion (I refused the blood transfusion) each year. My mum has diabetes for more than 40 years. She need to top up the iron orally.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.